MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported that the 018 guidewire's soft tip was too soft, got bent & curved easily when advancing through subclavian vein to brachiocephalic vein.Scrub nurse opened new a powerpicc set and flush all tools with heparinizedsaline.After introducer needle was inserted, scrub nurse helped ir in advancing guidewire into vein.Half way of advancing guidewire through subclavian vein to brachiocephalic vein the soft tip is bent and stuck by coiling inpatient's vein, after a few attempts of trying to advance further the guidewire by flushing with sterile normal saline, ir still experienced difficulty to continue advancing the guidewire to brachiocephalic vein.Ir pulled the 018 stainless steel guidewire out from patient's vein and instructed staff nurse to open a new 018guidewire of competitor's brand to continue with powerpicc insertion procedure.No serious injury to patient.No other information was provided.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent guidewire was confirmed but the cause is unknown.A single photograph of the distal end of the implicated guidewire was returned for evaluation.The flexible distal tip of the guidewire contained a curved shape memory; there appeared to be three bends in this location.There were no distinguishing features in the returned photograph which could aid in identification of a specific root cause.It was reported that this occurred while advancing the wire through the subclavian vein and into brachiocephalic vein.Possible contributing factors could include insertion technique or a tortuous insertion path.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19235132
Report Number3006260740-2024-02049
Device Sequence Number7952650
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREGW0824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown